Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 246, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2015, 5:47 PM CDT for Hinds County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 30, 2015, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:50 PM CDT | HAIL 1 | Clinton, MS | VIA SOCIAL MEDIA |
| Jun 30, 6:05 PM CDT | HAIL 0.88 | Jackson, MS | VARIOUS REPORTS OF PEA TO NICKEL SIZE HAIL ALONG TV ROAD IN JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS54 KJAN 302247
SVRJAN
MSC049-302330-
/O.NEW.KJAN.SV.W.0246.150630T2247Z-150630T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLINTON...
MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
JACKSON AROUND 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3224 9043 3242 9040 3242 9024 3240 9024
3240 9019 3219 9023
TIME...MOT...LOC 2247Z 277DEG 9KT 3233 9033
HAIL...1.00IN
WIND...60MPH
$$
DC2 follow-up statements
687
WWUS54 KJAN 302314
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT TUE JUN 30 2015
MSC049-302330-
/O.CON.KJAN.SV.W.0246.000000T0000Z-150630T2330Z/
HINDS MS-
614 PM CDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL HINDS COUNTY...
AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL HINDS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3222 9035 3238 9029 3236 9020 3219 9023
TIME...MOT...LOC 2313Z 311DEG 9KT 3227 9026
HAIL...1.00IN
WIND...60MPH
$$
DC613
WWUS54 KJAN 302327
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT TUE JUN 30 2015
MSC049-302337-
/O.EXP.KJAN.SV.W.0246.000000T0000Z-150630T2330Z/
HINDS MS-
627 PM CDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HINDS COUNTY WILL
EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3222 9035 3238 9029 3236 9020 3219 9023
TIME...MOT...LOC 2324Z 277DEG 9KT 3227 9026
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:43 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 2:43 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT TUE JUN 30 2015 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE MAIN CLUSTER OF THUNDERSTORMS FROM THIS MORNING HAS MOVED OFF TO THE SOUTHEAST LEAVING A LARGE TEMPERATURE GRADIENT ACROSS THE FORECAST AREA. A CONVECTIVE BOUNDARY CURRENTLY LIES FROM AROUND MARION COUNTY NORTHWEST TO AROUND KGLH AND A FEW SHOWERS AND STORMS ARE TRYING TO DEVELOP ALONG THIS BOUNDARY. ALSO...STORMS ARE PUSHING NORTH FROM LOUISIANA TOWARD THE NATCHEZ AREA. MICROBURST PARAMETERS SUGGEST THAT LOCAL DAMAGING WINDS ARE POSSIBLE IN ADDITION TO SOME QUARTER SIZE HAIL THIS AFTERNOON AND EVENING. DESPITE EXPECTED STORMS ON WEDNESDAY...LESS FAVORABLE LAPES RATES SHOULD LEAD TO A MUCH LOWER RISK OF SEVERE STORMS. WILL CARRY A LIMITED RISK INTO THIS EVENING BUT NO MENTION TOMORROW. WITH A TROF IN PLACE ACROSS THE FORECAST AREA FOR THE SHORT TERM...EXPECT AN ACTIVE CONVECTIVE PATTERN POSSIBLY EVEN CONTINUING INTO THE OVERNIGHT HOURS IN SPOTS. THIS WILL MAKE TEMPERATURE FORECASTING DIFFICULT LIKE TODAY. WILL GENERALLY GO WITH THE TEMPERATURE AND POP GUIDANCE THROUGH THURSDAY NIGHT AND LATER FORECASTS WILL NEED TO MAKE ADJUSTMENTS BASED ON CONVECTIVE TRENDS. /SW/ .LONG TERM...FRIDAY THROUGH NEXT TUESDAY...FRIDAY WE WILL HAVE AN AMPLIFIED PATTERN OF RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE EASTERN CONUS. THE AXIS OF THE UPPER TROUGH WILL BE NEAR THE CWA. THE AMPLIFIED UPPER LEVEL PATTERN WILL MODIFY SOME AS A SERIES OF SHORTWAVES TRAVERSES THROUGH THE UPPER TROUGH. OUR HEIGHTS WILL INCREASE FROM THE WEST AS THE MID LEVEL RIDGE SPREADS EAST FOR EARLY NEXT WEEK. THE SURFACE RIDGE OVER THE NORTHERN GULF WILL BECOME ORIENTED MORE ALONG THE GULF COAST. TOGETHER THESE RIDGES WILL RESULT IN MORE ISOLATED COVERAGE OF DIURNAL CONVECTION. THERE REMAINS SOME TIMING DIFFERENCES WITH THE SHORTWAVES IN THE MODELS WHICH WILL AFFECT THE MEAN TROUGH OF THE EASTERN US. THESE SHORTWAVES LOOKS TO HELP SUPPORT ANOTHER SURFACE BOUNDARY DROPPING TOWARD THE NORTHERN PORTIONS OF OUR CWA. THE CANADIAN AND GFS ARE FARTHER SOUTH AND WETTEST OVER THE CWA. MODELS SUGGESTS THAT THIS BOUNDARY WILL STALL JUST NORTH OF OUR CWA AND REMAIN THE FOCUS FOR CONVECTION THROUGH THE WEEKEND. GREATEST RAIN CHANCES THURSDAY THROUGH SUNDAY IS EXPECTED OVER OUR NORTH. RIDGING SURFACE AND ALOFT IS EXPECTED TO STRENGTHEN OVER OUR CWA ON MONDAY. THIS WILL RESULT IN WARMER CONDITIONS WITH MOSTLY DIURNAL RAIN CHANCES OVER OUR CWA ALONG WITH GENERALLY NORMAL HIGH AND LOW TEMPS./17/ && .AVIATION...MOST OF THE CONVECTION HAS DISSIPATED AND ALL SITES ARE CURRENTLY VFR...BUT THUNDERSTORM ACTIVITY MAY REDEVELOP THIS AFTERNOON MAINLY ALONG AND WEST OF I-55. EXPECT MAINLY VFR CONDITIONS TO CONTINUE OUTSIDE ANY THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. MOST OF THE CONVECTION WILL DISSIPATE BY MID EVENING LEAVING VFR CONDITIONS THROUGH THE END OF THE PERIOD. PREVAILING WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST AT 8-10KTS BECOMING LIGHT OUT OF THE SOUTH OVERNIGHT. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 88 72 92 / 34 51 29 29 MERIDIAN 69 88 70 88 / 39 54 28 44 VICKSBURG 72 89 72 92 / 24 42 25 15 HATTIESBURG 72 88 73 92 / 29 59 35 34 NATCHEZ 74 89 73 92 / 24 58 28 10 GREENVILLE 73 91 74 91 / 18 28 23 25 GREENWOOD 72 89 73 88 / 21 40 33 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 30, 1:41 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT TUE JUN 30 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>056-059>065-072>074-011845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR- FORREST- 141 PM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS ARE POSSIBLE THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST STORMS AND MAY LEAD TO RUNOFF PROBLEMS WHERE STORMS TRAIN OVER THE SAME AREAS. THE STORMS WILL DIMINISH THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ026>033-037>039-044>046-050>052-057-058-066-011845- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE-JONES- 141 PM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 30, 3:06 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE JUN 30 2015
LAZ026-302045-
CONCORDIA LA-
306 PM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 345 PM CDT...
AT 306 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSURA TO NEAR SIMMESPORT
TO NEAR WAKEFIELD...AND MOVING NORTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3104 9165 3104 9172 3107 9171 3109 9172
3110 9170 3114 9172 3116 9170 3116 9168
3119 9168 3117 9159 3114 9162 3111 9163
3106 9156 3103 9157 3100 9164 3097 9166
TIME...MOT...LOC 2006Z 162DEG 11KT 3108 9205 3101 9177 3094 9143
DCSpecial weather statement, Jun 30, 4:36 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 436 PM CDT TUE JUN 30 2015 MSZ048-302200- HINDS MS- 436 PM CDT TUE JUN 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HINDS COUNTY UNTIL 500 PM CDT... AT 435 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RAYMOND...OR NEAR CLINTON...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... JACKSON AROUND 445 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3218 9049 3232 9043 3230 9024 3211 9028 TIME...MOT...LOC 2135Z 278DEG 11KT 3225 9035 DC
Special weather statement, Jun 30, 4:40 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT TUE JUN 30 2015
LAZ025-302215-
TENSAS LA-
440 PM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS PARISH UNTIL
515 PM CDT...
AT 440 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HELENA...OR 21 MILES NORTHEAST OF FERRIDAY...MOVING NORTHEAST AT
10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ST. JOSEPH AROUND 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3203 9134 3190 9121 3185 9129 3186 9130
3185 9134 3182 9135 3180 9138 3192 9150
TIME...MOT...LOC 2140Z 229DEG 9KT 3191 9138
DCSpecial weather statement, Jun 30, 4:56 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT TUE JUN 30 2015
MSZ059-302230-
JEFFERSON MS-
456 PM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JEFFERSON COUNTY UNTIL
530 PM CDT...
AT 456 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BLUE HILL...OR 25 MILES NORTHWEST OF BROOKHAVEN...MOVING
NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MCBRIDE AND PLEASANT HILL AROUND 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3172 9096 3183 9085 3183 9084 3178 9084
3179 9075 3178 9073 3170 9074 3162 9087
TIME...MOT...LOC 2156Z 229DEG 9KT 3174 9084
DCSpecial weather statement, Jun 30, 5:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT TUE JUN 30 2015
MSZ048-302300-
HINDS MS-
528 PM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 600
PM CDT...
AT 527 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CLINTON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
JACKSON AND CLINTON AROUND 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3224 9046 3242 9046 3241 9024 3240 9024
3240 9015 3229 9017 3226 9018 3225 9021
3223 9020 3223 9019 3220 9019 3218 9021
TIME...MOT...LOC 2227Z 271DEG 13KT 3233 9038
DCSpecial weather statement, Jun 30, 5:42 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT TUE JUN 30 2015
MSZ049-054-055-302315-
SIMPSON MS-COPIAH MS-RANKIN MS-
542 PM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COPIAH...SOUTHWESTERN
RANKIN AND SIMPSON COUNTIES UNTIL 615 PM CDT...
AT 540 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS AND GUSTY OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6
MILES EAST OF SHIVERS TO DENTVILLE...AND MOVING NORTH AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PINOLA AROUND 550 PM CDT.
SANATORIUM AROUND 555 PM CDT.
MENDENHALL AROUND 600 PM CDT.
MARTINVILLE AROUND 605 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRAXTON...D'LO AND
GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3189 9067 3205 9061 3205 9023 3209 9023
3209 9025 3212 9024 3200 8967 3177 8977
3177 8978 3176 9003
TIME...MOT...LOC 2240Z 190DEG 26KT 3180 8987 3194 9058
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:17 PM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 43 min |
| Jun 29, 8:10 PM CDT | Special Weather Statement | JAN | Adams | 50 min |
| Jun 30, 3:12 AM CDT | Special Weather Statement | JAN | Grenada | 33 min |
| Jun 30, 4:21 AM CDT | Special Weather Statement | JAN | Grenada | 24 min |
| Jun 30, 4:26 AM CDT | Special Weather Statement | JAN | Carroll | 34 min |
| Jun 30, 4:49 AM CDT | Special Weather Statement | JAN | Grenada | 26 min |
| Jun 30, 5:06 AM CDT | Special Weather Statement | JAN | Carroll | 24 min |
| Jun 30, 5:08 AM CDT | Special Weather Statement | JAN | Kemper | 37 min |
| Jun 30, 5:41 AM CDT | Special Weather Statement | JAN | Lauderdale | 34 min |
| Jun 30, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 63 min |
| Jun 30, 5:52 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 38 min |
| Jun 30, 5:57 AM CDT | Special Weather Statement | JAN | Neshoba | 33 min |
| Jun 30, 6:08 AM CDT | Special Weather Statement | JAN | Grenada | 37 min |
| Jun 30, 6:30 AM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Jun 30, 6:34 AM CDT | Special Weather Statement | JAN | Lauderdale | 26 min |
| Jun 30, 6:39 AM CDT | Special Weather Statement | JAN | Grenada | 36 min |
| Jun 30, 6:50 AM CDT | Special Weather Statement | JAN | Lauderdale | 25 min |
| Jun 30, 6:55 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 50 min |
| Jun 30, 7:01 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 119 min |
| Jun 30, 7:42 AM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| Jun 30, 8:08 AM CDT | Special Weather Statement | JAN | Leake | 37 min |
| Jun 30, 8:31 AM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jun 30, 8:54 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 51 min |
| Jun 30, 9:08 AM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Jun 30, 10:06 AM CDT | Flash Flood Warning | JAN | Hinds | 84 min |
| Jun 30, 10:31 AM CDT | Special Weather Statement | JAN | Smith | 44 min |
| Jun 30, 11:16 AM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Jun 30, 11:20 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 25 min |
| Jun 30, 12:11 PM CDT | Special Weather Statement | JAN | Covington | 34 min |
| Jun 30, 12:21 PM CDT | Special Weather Statement | JAN | Leflore | 24 min |
| Jun 30, 2:52 PM CDT | Special Weather Statement | JAN | Issaquena | 38 min |
| Jun 30, 4:36 PM CDT | Special Weather Statement | JAN | Hinds | 24 min |
| Jun 30, 4:56 PM CDT | Special Weather Statement | JAN | Jefferson | 34 min |
| Jun 30, 5:28 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jun 30, 5:42 PM CDT | Special Weather Statement | JAN | Copiah, Simpson | 33 min |
| Jun 30, 6:21 PM CDT | Special Weather Statement | JAN | Smith | 24 min |
| Jun 30, 6:25 PM CDT | Special Weather Statement | JAN | Yazoo | 50 min |
| Jun 30, 6:55 PM CDT | Special Weather Statement | JAN | Jasper | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.